October 18, 2007: Levitra Labeling Changes
US Food and Drug Administration declared that labeling on erectile dysfunction or ED medicines namely, Levitra, Cialis, and Viagra would be displayed more prominently regarding its information on the probable risks of abrupt loss of hearing, and guide the consumers on what to do if they would experience sudden problems on their hearing. The labeling changes were the consequence of many cases where patients who were using Levitra were reported to lose their hearing and sometimes with ringing in the ears and/or dizziness. FDA is encouraging the patients who are using Levitra, Cialis, and Viagra and experienced the sudden loss of hearing to discontinue using the drug right away and seek medical attention.
July 12, 2006: FDA Warns Consumers about Dangerous Ingredients in “Dietary Supplements” Promoted for Sexual Enhancement
US Food and Drug Administration is giving warning the consumers not to buy Libidus, Zimaxx, Neophase, Vigor-25, Nasutra, 4everon, or Actra-Rx. The products were marketed and sold on websites as “dietary supplements” that could treat erectile dysfunction in men, and enhancing sexual performance. But they were actually unlawful drugs that contain harmful undisclosed ingredients. The undisclosed ingredients were identical to the ingredients of erectile dysfunction which were approved by US FDA. Since the ingredients were not placed in the unlawful drug’s labeling, the consumers were unaware of the interactions of these drugs to other drugs, which could lead to harmful effects.
October 20, 2005: Public Citizen Calls on FDA to Require New Warnings for Erectile Dysfunction Drugs
Public Citizen is a national non-profit consumer advocacy association that asked the US FDA to put black box warnings right away to alert the doctors and patients about the potential risks of irreversible loss of vision related with the use of the famous drugs for erectile dysfunction, including Levitra. Public Citizen appealed that the warning should be placed to the professional package and should be in bold type.
July 8, 2005: FDA Approves New Labeling for Erectile Dysfunction Drugs
The FDA asked that the labeling for erectile dysfunction drugs such as Levitra, Cialis, and Viagra should be updated to indicate a small number of post-marketing reports of abrupt loss of vision which is attributed to NAION, a medical condition where the flow of the blood were hindered to the optic nerve. Those who are using Levitra, Cialis or Viagra were advised to discontinue taking them and to seek immediate medical attention, especially if the consumers experienced suden or decreased loss of vision on one or both eyes.